Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Does Tramadol lead to appetite loss and intestinal discomfort?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
I take tramadol for pain at night and have noticed a marked decrease in appetite and some intestinal discomfort. Is this a normal reaction?
Posted Tue, 25 Feb 2014 in Medicines and Side Effects
Answered by Dr. Shoaib Khan 49 minutes later
Brief Answer: Yes ma'am, you are quite right Detailed Answer: Hello ma'am and welcome. Thank you for writing to us. Yes ma'am, you are right. Tramadol has various side effects on the entire gastrointestinal tract (GIT). For your reference I shall list some of the most common side effects of the medication, they are: -Abdominal bloating -Abdominal fullness -Chest pain or heartburn -Indigestion -Pain in the abdominal region, back or on the sides -Nausea -Vomiting -Abdominal cramping -Change in eating habits -Altered appetite and a few other less common symptoms. Do not worry about this side effect ma'am, as it shall subside once you discontinue the medication. But if you intend on taking this medication for a long duration of time, and the current side effects are causing you some discomfort then you could report them to your prescribing doctor who will either help relieve your symptoms or change your prescription. I hope you find my response helpful. Please feel free to write back to me for any further clarifications, I would be more than happy to help you ma'am. Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor